# SDR 95ZZZX3465

- Difficulty date: April 26, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N81JK
- Make and model: Cessna 414
- Aircraft serial: 4140027
- System (JASC): 2140 · Heating System
- Part: Blower Motor
- Part number: 3017
- Condition: Shorted
- Location: Heater
- Part time: 680 hours
- Component: Janitrol, B3040
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

COMBUSTION HEATER SWITCH TRIPPED WHEN PILOT ATTEMPTED TO TURN ON AIRCRAFT HEATER.  PILOT RESET SWITCH AND HEATER OPERATED.  PILOT NOTICED VOLTAGE METER PEGGED AND A HIGH RATE OF DISCHARGE FROM BATTERY.  PILOT SMELLED ELECTRICAL BURNING SMELL AND TURNED OFF AIRCRAFT'S ELECTRICAL SYSTEM.  INSPECTION REVEALED THE JANITROL HEATER COMBUSTION AIR BLOWER MOTOR HAD SHORTED TO GROUND INTERNALLY, AND CAUSED EXCESSIVE OVERHEATING AND FAILURE OF MOTOR.
